Alert archive / Michigan / Gale Warnings in 2012
Gale Warning 16, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Mar 9, 2012, 2:28 PM EST. It took effect at Mar 10, 2012, 7:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2012, 2:28 PM EST (19:28 UTC)
- In effect from
- Mar 10, 2012, 7:00 AM EST
- Expired
- Mar 10, 2012, 3:06 PM EST
- In force
- 8 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
519 WHUS73 KGRR 091928 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 228 PM EST FRI MAR 9 2012 LMZ844>849-100330- /O.CON.KGRR.SC.Y.0023.000000T0000Z-120310T0300Z/ /O.NEW.KGRR.GL.W.0016.120310T1200Z-120310T2300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 228 PM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 7 AM TO 6 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM TO 6 PM EST SATURDAY. * WINDS...NORTHWEST TO 25 KNOTS THIS EVENING DECREASING TO NORTH WINDS 10 TO 20 KNOTS TONIGHT THEN INCREASING TO SOUTH GALES ON SATURDAY MORNING. * WAVES...5 TO 10 FEET TODAY DECREASING TO 2 TO 5 FEET TONIGHT...THEN INCREASING TO 5 TO 10 FEET ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ OSTUNO
4 follow-up statements
265 WHUS73 KGRR 100252 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 952 PM EST FRI MAR 9 2012 LMZ844>849-101100- /O.CAN.KGRR.SC.Y.0023.000000T0000Z-120310T0300Z/ /O.CON.KGRR.GL.W.0016.120310T1200Z-120310T2300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 952 PM EST FRI MAR 9 2012 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 6 PM EST SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS...NORTHWEST 10 TO 20 KNOTS INCREASING TO SOUTH GALES SATURDAY MORNING. * WAVES...2 TO 4 FEET TONIGHT...INCREASING TO 5 TO 10 FEET ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
269 WHUS73 KGRR 100827 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 327 AM EST SAT MAR 10 2012 LMZ844>849-101630- /O.CON.KGRR.GL.W.0016.120310T1200Z-120310T2300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 327 AM EST SAT MAR 10 2012 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM EST THIS EVENING... * WINDS...SOUTH TO SOUTHWEST GALES TO 40 KNOTS. * WAVES...BUILDING TO 5 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
702 WHUS73 KGRR 101529 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1029 AM EST SAT MAR 10 2012 LMZ844>849-102300- /O.CON.KGRR.GL.W.0016.000000T0000Z-120310T2300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1029 AM EST SAT MAR 10 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS...SOUTH TO SOUTHWEST GALES TO 35 TO 45 KNOTS. * WAVES...BUILDING UP TO 5 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ TJT
756 WHUS73 KGRR 102006 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 306 PM EST SAT MAR 10 2012 LMZ846>849-110415- /O.CAN.KGRR.GL.W.0016.000000T0000Z-120310T2300Z/ /O.NEW.KGRR.SC.Y.0024.120310T2006Z-120312T0000Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 306 PM EST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST WINDS TO 30 KNOTS OVERNIGHT. * WAVES...4 TO 8 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844-845-110415- /O.CAN.KGRR.GL.W.0016.000000T0000Z-120310T2300Z/ /O.NEW.KGRR.SC.Y.0024.120310T2006Z-120311T1600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- 306 PM EST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST WINDS TO 30 KNOTS OVERNIGHT. * WAVES...3 TO 5 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TJT
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Mar 9, 12:12 PM EST, 2 hours 16 minutes earlier.
Area forecast discussion, Mar 9, 12:12 PM EST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1212 PM EST FRI MAR 9 2012 .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 356 AM EST FRI MAR 9 2012 LAKE DELTA T/S WILL BE HOVERING IN THE UPPER TEENS THIS MORNING AS THE SHORT WAVE PIVOTS THROUGH. INVERSION LEVELS ARE NEAR 7K FT THROUGH MUCH OF THE MORNING...SO WE CONTINUE TO EXPECT A BRIEF PERIOD OF LAKE EFFECT SNOW SHOWERS BEHIND THE SHORT WAVE. MUCH DRIER AIR ARRIVES BETWEEN 15Z AND 18Z WHICH SHOULD BRING A QUICK END OF ANY PCPN. BREAKS IN THE CLOUDS SHOULD DEVELOP THROUGH THE REMAINDER OF THE DAY. THE COLD ADVECTION BEHIND THE WAVE WILL KEEP TEMPS IN THE 30 TO 35 DEGREE RANGE MUCH OF THE DAY. A BRISK NW WIND WILL KEEP WIND CHILL READINGS IN THE TEENS. THESE WINDS WILL FINALLY DROP OFF TONIGHT WHICH WILL ALLOW TEMPERATURES TO FALL INTO THE TEENS UNDER PARTLY CLOUDY SKIES. BIG CHANGES WILL MOVE INTO THE AREA FOR THE WEEKEND. HIGH PRESSURE WILL SLIDE BY FRIDAY NIGHT...WITH RETURN FLOW KICKING IN BY SATURDAY. WE WILL BE UNDER A VERY DRY AIR MASS WHICH WILL ALLOW FOR A QUICK TEMPERATURE RECOVERY AFTER THE CHILLY NIGHT. BELIEVE TEMP GUIDANCE IS UNDER DOING THE INITIAL WARM UP. SO HAVE GONE A FEW DEGREES ABOVE GUIDANCE WITH HIGHS ON SATURDAY IN THE UPPER 40S TO LOWER 50S. .LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY) ISSUED AT 356 AM EST FRI MAR 9 2012 MODELS ARE IN GOOD AGREEMENT IN TRACKING THE UPPER LOW OVER THE SOUTHWEST U.S. INTO THE GREAT LAKES REGION SUNDAY NIGHT INTO MONDAY. WILL KEEP THE HIGHER POPS GOING. WE WILL NEED TO MONITOR THE RISK FOR THUNDER WITH THIS SYSTEM AS WEAKNESS IN THE STABILITY WAS NOTED...ESPECIALLY AROUND 850 MB. THIS SYSTEM WILL BE MOVING ALONG AND WILL BE OUT OF THE REGION BY TUESDAY. A BETTER RISK FOR THUNDER EXISTS WEDNESDAY. INSTABILITY IS SHOWN AND A DECENT MID LEVEL TROUGH PASSES NORTHEASTWARD THROUGH THE AREA. WILL HOLD ONTO THIS IN THE FORECAST. GIVEN THE CONTINUED DEEP SOUTHWEST FLOW...TEMPERATURES WILL REMAIN WELL ABOVE NORMAL. THE WARMEST DAY IN THE EXTENDED PERIOD LOOKS TO BE WEDNESDAY WHEN 925 MB TEMPS MAKE AN ATTEMPT TO TOP 15 DEG C. THIS WOULD SUPPORT TEMPERATURES CLIMBING WELL INTO THE 60S WITH 70 DEGREES WITHIN REACH. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY) ISSUED AT 1212 PM EST FRI MAR 9 2012 SNOW SHOWERS ARE WINDING DOWN AND VFR CONDITIONS EXPECTED THROUGH SATURDAY AFTERNOON. NORTHWEST WINDS WILL GUSTS OVER 20 KNOTS THIS AFTERNOON BEFORE DIMINISHING BY 00Z. THEN SOUTH WINDS WILL PICK UP AGAIN ON SATURDAY AND MAY BE GUSTING TO NEAR 20 KNOTS AGAIN BY THE AFTERNOON. && .MARINE... ISSUED AT 356 AM EST FRI MAR 9 2012 HAVE EXTENDED THE GALE WARNING FOR THE SABLE POINTS REGION UNTIL NOON TODAY. THE HEALTHY COLD ADVECTION WILL KEEP NW FLOW STRONG THROUGH THE MORNING. WINDS ARE EXPECTED TO SLOWLY DIMINISH INTO THE AFTERNOON. ELSEWHERE...A SCA WILL BE CONTINUED INTO TONIGHT. ANOTHER PERIOD OF STRONG WINDS IS EXPECTED ON SATURDAY. SSW WINDS COULD POTENTIALLY REACH GALE FORCE AGAIN. && .HYDROLOGY... ISSUED AT 356 AM EST THU MAR 8 2012 NO SIGNIFICANT QPF EXPECTED NEXT FEW DAYS ALTHOUGH SOME SNOW MELT WILL BRING HIGHER STAGES THE NEXT COUPLE DAYS FOR THE MUSKEGON AND PERE MARQUETTE BASINS. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING. && SYNOPSIS...JK SHORT TERM...JK LONG TERM....MJS AVIATION...OSTUNO MARINE...JK HYDROLOGY...JK
Hazardous weather outlook, Mar 9, 5:34 AM EST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 534 AM EST FRI MAR 9 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-101045- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 534 AM EST FRI MAR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT ROADS COULD BE SLICK IN PLACES TO START THE DAY. SNOW SHOWERS COULD BE BRIEFLY HEAVY...CAUSING A LIGHT ACCUMULATION ON THE ROADS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE NEXT WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-101045- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 534 AM EST FRI MAR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT GALE FORCE WINDS WILL GRADUALLY DIMINISH TODAY. WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDS ARE FORECASTED TO INCREASE TO GALE FORCE ON SATURDAY. THIS WILL RESULT IN HAZARDOUS BOATING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MJS
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 11:06 PM EST | Gale Warning | GRR | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.